Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 16, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 19, 2009, 11:37 PM PDT for Elko County, Nevada. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2009, 11:37 PM PDT (06:37 UTC)
- Expired
- Jun 20, 2009, 8:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 6.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2829 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 200637 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1137 PM PDT FRI JUN 19 2009 ...STRONG WINDS ASSOCIATED WITH FRONTAL PASSAGE ACROSS EASTERN NEVADA... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH THE STATE OVERNIGHT AND BRING SIGNIFICANT WINDS TO EASTERN ELKO COUNTY. NVZ033-201500- /O.NEW.KLKN.WI.Y.0016.090620T0637Z-090620T1500Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1137 PM PDT FRI JUN 19 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT / 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 AM PDT SATURDAY. A COLD FRONT WILL BE MOVING THROUGH EASTERN NEVADA OVERNIGHT AND WILL AFFECT THE WENDOVER AREA THROUGH EARLY SATURDAY MORNING. SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
1 follow-up statement
000 WWUS75 KLKN 201441 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 741 AM PDT SAT JUN 20 2009 NVZ033-201545- /O.EXP.KLKN.WI.Y.0016.000000T0000Z-090620T1500Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 741 AM PDT SAT JUN 20 2009 ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... WINDS ACROSS EASTERN ELKO COUNTY WILL CONTINUE TO DIMINISH EARLY THIS MORNING...AND GRADUALLY SHIFT INTO THE SOUTH THIS AFTERNOON. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 19, 7:54 PM PDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 19, 7:54 PM PDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 754 PM PDT FRI JUN 19 2009 .SYNOPSIS...A COLD FRONT MOVING ACROSS NORTHERN AND CENTRAL NEVADA TONIGHT AND SATURDAY WILL TRIGGER NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER NORTH SUNDAY AFTERNOON...WITH HIGH PRESSURE BUILDING IN MONDAY AND TUESDAY. AFTERNOON TEMPERATURES WILL BE ON THE COOL SIDE THROUGH THE WEEKEND...WARMING NEXT WEEK. && .UPDATE...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MOST OF NORTHEAST AND CENTRAL NEVADA THROUGH 7 PM PDT SATURDAY EVENING. QPF ON ALL MODELS INDICATE THAT...IN RESPONSE TO A PASSING COLD FRONT... 1 TO 1 1/2 INCHES OF RAIN WILL BE POSSIBLE OVERNIGHT AND SATURDAY MORNING. REGENERATION OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AS A SECONDARY POST-FRONTAL WAVE MOVES THRU. AN ADDITIONAL HALF INCH OF RAIN WILL BE POSSIBLE LOCALLY WITH THESE STORMS. SATURATED SOILS FROM RAINS OVER THE PAST 3 WEEKS WILL PROMOTE RUNOFF. && .HYDROLOGY...LOCALLY HEAVY RAINFALL TONIGHT AND SATURDAY WILL BRING UP STREAMS ACROSS NORTHEAST AND CENTRAL NEVADA...WITH LOCAL STREAM FLOODING POSSIBLE. HUMBOLDT COUNTY WILL SEE LIGHTER RAINFALL. RUNOFF INTO AREA STREAMS COULD PRODUCE RISES ON AREA RIVERS ON SUNDAY AND EARLY NEXT WEEK. REA && .PREV DISCUSSION... /ISSUED AT 359 PM / SYNOPSIS... A STRONG UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST WILL CONTINUE TO AMPLIFY AND EDGE ITS WAY EASTWARD THIS FORECAST PERIOD...USHERING ADDITIONAL MOISTURE AND UNSTABLE WEATHER INTO THE GREAT BASIN. AS THE FORECAST PERIOD UNFOLDS THE AXIS OF THE TROUGH WILL BECOME MORE NEGATIVELY TILTED. ANTICIPATE DRIER CONDITIONS NEXT WEEK. SHORT TERM... FRIDAY NIGHT INTO SATURDAY...POPS WILL STEADILY INCREASE ACROSS NORTHEASTERN AND CENTRAL NEVADA AS THE FRONTAL BOUNDARY SWEEPS ACROSS THE SILVER STATE. THE MODELS AGREE THAT ALL OF THE INGREDIENTS WILL BE IN PLACE FOR A SIGNIFICANT EVENT...TO INCLUDE BOTH HEAVY PRECIPITATION AND STRONG THUNDERSTORMS. THE DYNAMICS FUELING THIS EVENT WILL HOLD TOGETHER FOR MOST OF SATURDAY...PROGRESSING NORTHEASTWARD...AND EXITING THE CWA LATER THIS WEEKEND. IN GENERAL...SUNDAY WILL BE DRIER...ALTHOUGH A CHANCE OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS THE NORTHERN PORTION OF THE CWA. LONG TERM... SUNDAY NIGHT THROUGH FRIDAY...LONG RANGE MODELS IN GOOD AGREEMENT INTO NEXT WEEK...SHOWING A GENERAL DRYING TREND AND A SHIFT TO THE OVERALL PATTERN. GFS AND ECMWF SHOW AN ELONGATED UPPER LEVEL TROUGH ALONG THE PAC COASTLINE WITH THE MAIN SYSTEM ACROSS WASHINGTON AND IDAHO...PUSHING EAST INTO THE NRN ROCKIES THROUGH MONDAY. EXPECT ISOLD SHOWERS AND TSTORMS ACROSS NE ELKO COUNTY MONDAY...WITH DRIER AIR STARTING TO PUSH ACROSS THE REST OF THE REGION IN WESTERLY TO SOUTHWESTERLY FLOW. KEPT LOW POP WELL NORTH OF I80 ON MONDAY WITH TEMPS WARMING SLIGHTLY INTO MID 70S (NORTH) TO MID 80S (CNTRL). MODELS THEN SHOW THE SOUTHERN PORTION OF THE TROUGH EJECTING EASTWARD AND WEAKENING AS A STRONG RIDGE BUILDS ACROSS THE SW UNITED STATES BY WEDNESDAY. BY THE END OF NEXT WEEK...MODELS SHOW THE RIDGE DRIFTING WESTWARD AND BUILDING ACROSS THE REGION...RESULTING IN VERY DRY CONDITIONS ACROSS NRN AND CNTRL NV AND MUCH WARMER TEMPS. GFS AND ECMWF SHOW 700MB TEMPS WARMING TO 15C TO 18C DEG...RESULTING IN HIGH TEMPS IN THE 90S AND LOWS IN THE 40S AND 50S...AROUND 10 DEGS ABOVE NORMAL THIS TIME OF THE YEAR. DID NOT GO QUITE THAT WARM IN THE FORECAST...WITH GFS ENSEMBLE SHOWING SOME DISAGREEMENT WITH HOW FAR WEST THE RIDGE BUILDS BY LATE NEXT WEEK. INCREASED TEMPS A FEW DEGS WEDNESDAY THROUGH FRIDAY...WITH HIGHS IN THE MID 80S TO MID 90S...AND KEPT POP BELOW 10 PCT. AVIATION... STRONG UPPER LEVEL TROUGH AND ASSOCIATED LATE SEASON COLD FRONT EXPECTED TO PUSH INTO THE REGION THIS EVENING AND LATE TONIGHT. EXPECT WIDESPREAD SHOWERS AND SCT TSTORMS TO MOVE ACROSS THE AREA BEGINNING THIS EVENING...WITH SOME OF THESE TSTORMS APPROACHING SEVERE LIMITS. EXPECT MVFR CONDITIONS ACROSS KWMC AND KEKO LATE THIS AFTERNOON AND THIS EVENING IN MODERATE RAIN AND LOWERING CIGS...WITH A 20 PCT CHC OF IFR OR LOWER CONDITIONS AFTER 5 PM PDT. EXPECT SIMILAR CONDITIONS AT KELY...BUT LATER ON IN THE EVENING AROUND 05Z. A FEW OF THESE TSTORMS MAY CONTAIN VERY GUSTY WINDS UP TO 60 MPH...HAIL...AND VERY HEAVY RAINFALL THROUGH TONIGHT. FIRE WEATHER... TONIGHT AND EARLY SATURDAY EXPECT THUNDERSTORMS TO MATERIALIZE ACROSS PORTIONS OF CENTRAL AND NORTHERN NEVADA. SIGNIFICANT QPF AMOUNTS WILL ACCOMMODATE THESE THUNDERSTORMS. AS THE FRONTAL BOUNDARY CARVES ITS WAY ACROSS THE REGION...THE THUNDERSTORM ACTIVITY AND SHOWERS WILL FOLLOW. SUNDAY...ISOLATED TO SCATTERED CONVECTION IS FORECAST...AND THE SOUTHERN PORTION OF THE CWA WILL BE SUBSTANTIALLY DRIER...AS THIS SYSTEM IS TRACKING NORTHEASTWARD. NEXT WEEK...A DRYING TREND WILL BEGIN. && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 7 PM PDT SATURDAY EVENING FOR NVZ013-031>035- 037. && 90/93/93
Hazardous weather outlook, Jun 19, 4:10 AM PDT, 19 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 410 AM PDT FRI JUN 19 2009 NVZ013-030>037-201115- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 410 AM PDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL BEGIN TO MOVE INTO WESTERN NEVADA LATE TODAY. AHEAD OF THIS SYSTEM...ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WESTERN NEVADA IN THE AFTERNOON...ESPECIALLY ALONG AND WEST OF A LINE FROM JACKPOT TO ELKO TO TONOPAH. AS THE LOW PRESSURE SYSTEM MOVES THROUGH THE REGION TONIGHT...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE AREA. SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN ARE POSSIBLE ACROSS CENTRAL AND EASTERN NEVADA OVERNIGHT TONIGHT. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF LATE SATURDAY. MORE SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN NEVADA ON SUNDAY AS A SECOND LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. HIGH PRESSURE WILL BUILD OVER THE AREA ON MONDAY...PROMOTING DRY WEATHER THROUGH THE END OF NEXT WEEK. DAYTIME TEMPERATURES WILL ALSO WARM BACK ABOVE NORMAL BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jun 19, 6:09 PM PDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 609 PM PDT FRI JUN 19 2009 NVZ032-036-200140- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 609 PM PDT FRI JUN 19 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO AND CENTRAL EUREKA COUNTIES UNTIL 640 PM PDT... AT 605 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF PINE VALLEY...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHWEST ELKO COUNTY INCLUDING JIGGS... RURAL CENTRAL EUREKA COUNTY INCLUDING PINE VALLEY... LAT...LON 4056 11594 4043 11570 4012 11602 4023 11622 TIME...MOT...LOC 0107Z 215DEG 23KT 4026 11604 REA
Special weather statement, Jun 19, 6:51 PM PDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 651 PM PDT FRI JUN 19 2009 NVZ032-034-200220- RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 651 PM PDT FRI JUN 19 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 715 PM PDT... AT 645 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF JIGGS...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCAL RAINFALL OF A HALF INCH IN A HALF HOUR ARE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... JIGGS... LEE... SPRING CREEK... LAT...LON 4075 11540 4058 11522 4033 11566 4047 11582 TIME...MOT...LOC 0149Z 230DEG 27KT 4046 11564
Special weather statement, Jun 19, 7:18 PM PDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 718 PM PDT FRI JUN 19 2009 NVZ031-032-200245- NORTHERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 718 PM PDT FRI JUN 19 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 745 PM PDT... AT 718 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELKO...MOVING NORTH AT 35 TO 40 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ELKO... RYNDON... LAT...LON 4132 11579 4128 11549 4079 11565 4082 11588 TIME...MOT...LOC 0218Z 191DEG 37KT 4090 11574 FITZSIMMONS
Special weather statement, Jun 19, 7:44 PM PDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 744 PM PDT FRI JUN 19 2009 NVZ031-200330- NORTHERN ELKO COUNTY NV- 744 PM PDT FRI JUN 19 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 830 PM PDT... AT 742 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22 MILES NORTHWEST OF RYNDON...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL ELKO COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4149 11580 4143 11545 4115 11582 4119 11592 TIME...MOT...LOC 0243Z 209DEG 21KT 4123 11581 FITZSIMMONS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:09 PM PDT | Special Weather Statement | LKN | Eureka | 31 min |
| Jun 19, 6:51 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jun 19, 7:11 PM PDT | Flash Flood Watch | LKN | Elko, Eureka, Lander, White Pine | 24 hr |
| Jun 19, 7:18 PM PDT | Special Weather Statement | LKN | Elko | 27 min |
| Jun 19, 7:44 PM PDT | Special Weather Statement | LKN | Elko | 46 min |
| Jun 20, 1:47 PM PDT | Special Weather Statement | LKN | Lander | 43 min |
| Jun 20, 2:44 PM PDT | Special Weather Statement | LKN | 31 min | |
| Jun 20, 2:59 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 31 min |
| Jun 20, 3:14 PM PDT | Special Weather Statement | LKN | Elko | 31 min |
| Jun 20, 3:46 PM PDT | Special Weather Statement | LKN | Elko | 29 min |
| Jun 20, 4:30 PM PDT | Special Weather Statement | LKN | Elko | 30 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.